MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4, a5, a6: unknown/ not provided.Asku.Section d6a: if implanted, give date: not applicable, as no indication that lens was implanted.Section d6b: if explanted, give date: not applicable, as no indication that lens was implanted, hence not explanted.Section h3- no: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a scrub tech prepared the intraocular lens (iol) for insertion.Md attempted to implant iol.Iol unloaded itself from cartridge.Lens removed.New iol implanted with no further issues.It was stated that there was no stuck in cartridge.There was no incision enlargement and vitrectomy.No surgical or medical interventions required.The patient fully recovered.It was learned that the iol was loaded into our inserter instrument.The iol itself only made patient contact, but no full insertion occurred.The scrub tech handed preloaded iol to the surgeon.The tip of the preloaded inserter was inserted into the patient's right eye.The surgeon attempted to advance the iol into patient's right eye.Upon doing so, the lens unloaded itself from the preloaded device.A new preloaded iol device was opened and handed to the surgeon.The new lens was successfully inserted with no further problems.No other information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: oct.9, 2024.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection was performed on the suspect product and found the plunger rod fully was advanced with no issues identified with the plunger rod tip.Viscoelastic residue was observed to be distributed throughout the cartridge and stress marks could be observed on the cartridge tip.The lens module was opened revealing no ophthalmo-viscosurgical device (ovd) residue; however, a scratch was observed in the lens module.Plunger rod advancement was inspected, and no resistance was identified.Visual inspection of the lens reveal that it was coated in viscoelastic residue.The lens was cleaned and inspected revealing no issues.No further evaluation was performed.The complaint issue "uncontrolled delivery" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.Manufacturing record review: a search of complaints related to this production order was performed.The search revealed one complaint file for plunger rod issue.These complaint issue reported is not related.Based on complaint history result results, no further actions are required.Conclusion: as a result of the investigation there is no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20196724
Report Number3012236936-2024-000249
Device Sequence Number6880174
Product Code HQL
UDI-Device Identifier05050474731608
UDI-Public(01)05050474731608(17)270508
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale